What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 23, 1:45 PM EST, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 23, 1:45 PM EST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
245 PM EDT Fri Jun 23 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
Issued at 234 PM EDT Fri Jun 23 2023
Convection has intitiated across interior of forecast area. This
activity will continue this afternoon and evening, with spreading in
coverage expected. A few strong storms will be possible, and can not
rule out an isolated severe gust.
A surface cold front just north of the region this afternoon, will
slowly sink south across the area Tonight. As the boundary moves
south, the convection will shift focus to more across NE FL Tonight.
Also as the boundary moves through a little cooler and drier air
will settle into SE GA. With the little cooler air over moist ground
patchy fog will be possible over inland SE GA.
Lows in the 70 to 75 degree range will be common.
The Flood Watch for inland counties is in effect through 8 pm. Will
hold onto it through this package, as convection is getting going
there, but do not aniticipate needing to extend it.
&&
.SHORT TERM...
(Saturday through Monday)
Issued at 234 PM EDT Fri Jun 23 2023
Region remains in the base of a 500mb trough Saturday, with
weakening surface frontal zone to the north northwest. Models are
not depicting real strong upper waves to pass through, so convective
activity will be largely driven by diurnal instability. The flow
will continue from the southwest, bringing ample moisture into the
area, and keeping the east coast sea breeze from progressing inland.
Due to the moist flow across the Gulf, the greatest chance for
convection will be over NE FL. Much of this activity will dissipate
after sunset. Temperatures Saturday into Saturday night will be near
seasonal averages.
On Sunday, the surface boundary to the north will continue to
weaken, as a high pressure ridge begins to build west across
southern FL. The upper trough will move off to the east. Drier air
will begin to filter south into southeast GA. With a lighter
flow, the east coast and gulf sea breezes will be active. The
greatest chance for convection Sunday afternoon will be across NE
FL where diurnal heating will activate convection on merging sea
breeze boundaries. Temperatures will rise above normal Sunday
afternoon, with inland readings in the middle 90s becoming common.
With drier air in place, dewpoints will be lower, so not
expecting the heat indices to climb much above actual temps. Any
convection that develops Sunday afternoon, will dissipate after
sunset, with a dry night expected for Sunday night. Lows Sunday
night will be in the lower to mid 70s.
Monday will be a bit more active, with a surface front approaching
from the northwest, and an upper trough moving southeast across the
area. With the approaching cold front the resultant southwest flow
will be strong enough to keep the east coast sea breeze from moving
inland. Highs will range from around 90 inland to the lower 90s
east.
&&
.LONG TERM...
(Monday night through next Friday)
Issued at 234 PM EDT Fri Jun 23 2023
Upper waves passing through may keep convective activity going into
the night Monday night. Lows in the middle 70s will be common.
On Tuesday, the stalled surface front will be to the northwest, with
upper trough passing just to the east. Once again the west southwest
flow will be strong enough to keep the east coast sea breeze from
moving inland.
For Wednesday, the surface boundary will settle over the area.
Depending on how far it progresses, could be a push of drier air
moving in from the north northwest. The upper trough will be to the
east, but could still see some weak disturbances move through. In
general expect isolated to scattered convection, with activity
subsiding after sunset.
Surface features will be less noticeable Thursday into Friday, with
strong upper high building from the west. The flow will be fairly
light at the end of the week, allowing the east coast and west sea
breeze to become active. Convection will be largely driven by
diurnal instability and focused on the sea breeze boundaries.
Expecting isolated to scattered coverage.
Temperatures will trend above normal this period. Afternoon
heat indices around advisory levels are expected each day,
especially across NE FL.
&&
.AVIATION...
(18Z TAFS)
Issued at 107 PM EDT Fri Jun 23 2023
A bit more "summer-like" TAF forecast with convection mainly
expected during the afternoon/early evening hours with SW flow
pushing gusty TSRA past the terminals mainly in the 19-23Z time
frame, then expecting just some VCSH after sunset with possible
isolated showers continuing at GNV through the night, but overall
expecting less rainfall coverage during the overnight hours. The
SW low level flow off the NE Gulf overnight expected to bring at
least MVFR CIGS in the 1500-2500 ft range in the 06-15Z time
frame, likely lowest around sunrise, but still too much sfc wind
for any significant reductions in VSBYs, then with diurnal heating
expect CIGS to lift around 15Z with W-SW flow picking up to 10G15
knots and possible VCSH by the end of the TAF period.
&&
.MARINE...
Issued at 234 PM EDT Fri Jun 23 2023
The region will be between high pressure to the east southeast, and
a stalled frontal zone to the northwest through Saturday. High
pressure will build closer to the area from the east southeast
Sunday into Monday. The high will move away to the southeast Tuesday
into Wednesday, as another cold front moves southeast into the area.
Rip Currents: SE GA Low through Saturday
NE FL Low through Saturday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 89 70 92 / 50 10 0 10
SSI 75 89 74 88 / 50 20 0 0
JAX 73 90 71 93 / 50 40 10 10
SGJ 74 91 72 87 / 30 50 10 10
GNV 73 89 70 92 / 30 50 10 20
OCF 73 89 71 91 / 40 60 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ020-021-035-122-
136-137-140-222-236-237-240-340.
GA...Flood Watch until 8 PM EDT this evening for GAZ162.
AM...None.
&&In the hours before
Local storm report, Jun 23, 5:20 PM EST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
620 PM EDT Fri Jun 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tstm Wnd Gst 1 ESE Jacksonville 30.32N 81.64W
06/23/2023 M42 MPH Duval FL Mesonet
Mesonet station 1323W 1.3 SE Jacksonville
(WEATHERSTEM).
&&
DRDSpecial weather statement, Jun 23, 5:20 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
620 PM EDT Fri Jun 23 2023
FLZ125-133-225-325-425-232300-
Coastal St. Johns FL-Western Duval FL-South Central Duval FL-
Trout River FL-Coastal Duval FL-
620 PM EDT Fri Jun 23 2023
...A strong thunderstorm will impact portions of northern St. Johns
and southeastern Duval Counties through 700 PM EDT...
At 620 PM EDT, Doppler radar was tracking a strong thunderstorm over
Craig Field, or near Unf, moving east at 35 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, Unf, Ponte Vedra Beach, Arlington, Jacksonville Beach,
Atlantic Beach, Neptune Beach, Baymeadows, Mayport and Craig Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3016 8162 3039 8171 3048 8138 3025 8135
3022 8134
TIME...MOT...LOC 2220Z 256DEG 29KT 3033 8153
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Jun 23, 5:44 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
644 PM EDT Fri Jun 23 2023
GAZ132-134>136-149-151-152-250-232315-
Pierce GA-Bacon GA-Atkinson GA-Appling GA-Coffee GA-Brantley GA-
Wayne GA-Northern Ware GA-
644 PM EDT Fri Jun 23 2023
...Strong thunderstorms will impact portions of southeastern Coffee,
Pierce, east central Atkinson, north central Brantley, northwestern
Ware, Bacon, southwestern Wayne and southeastern Appling Counties
through 715 PM EDT...
At 643 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Offerman to 8 miles south of Nicholls.
Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alma, Patterson, Nicholls, Screven, Offerman, Bristol, Dixie Union,
New Lacy, Broadhurst and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3158 8177 3158 8261 3134 8282 3132 8202
TIME...MOT...LOC 2243Z 225DEG 17KT 3145 8213 3141 8268
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CORLESSSpecial weather statement, Jun 23, 6:01 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
701 PM EDT Fri Jun 23 2023
FLZ038-138-232345-
Coastal Flagler FL-Inland Flagler FL-
701 PM EDT Fri Jun 23 2023
...A strong thunderstorm will impact portions of southeastern Flagler
County through 745 PM EDT...
At 701 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pierson, moving northeast at 25 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell and Beverly Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2941 8115 2927 8115 2926 8141 2936 8142
2956 8116
TIME...MOT...LOC 2301Z 232DEG 24KT 2926 8140
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSLocal storm report, Jun 23, 6:05 PM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
705 PM EDT Fri Jun 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM Tstm Wnd Gst Mayport 30.38N 81.42W
06/23/2023 M48 MPH Duval FL AWOS
AWOS station KNRB Mayport Naval Station
gusted to 42 knots, 48 mph.
&&Special weather statement, Jun 23, 6:06 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
706 PM EDT Fri Jun 23 2023
FLZ023-030-031-035-136-140-222-236-237-240-340-232345-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-
Central Marion FL-Baker FL-Union FL-Western Marion FL-
Western Putnam FL-Bradford FL-Gilchrist FL-Eastern Marion FL-
706 PM EDT Fri Jun 23 2023
...Strong thunderstorms will impact portions of east central
Gilchrist, Bradford, Alachua, western Marion, southeastern Baker,
west central Putnam, Union and south central Columbia Counties
through 745 PM EDT...
At 706 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Upland Pines to near Inverness Highlands North.
Movement was northeast at 30 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gainesville, Ocala, Starke, Rainbow Lakes Estates, Lake Butler,
Raiford, Worthington Spring, Citra, Melrose and Alachua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2897 8232 2902 8240 2902 8242 2905 8247
2904 8250 2904 8253 2921 8254 2922 8240
2948 8241 2948 8255 2954 8256 2954 8264
2997 8272 3025 8211 2972 8205 2972 8204
2896 8195 2896 8231
TIME...MOT...LOC 2306Z 243DEG 27KT 2995 8251 2888 8241
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESS